Health Canada

Health Canada

July 07, 2009 10:53 ET

Health Canada Today Released the July 2009 Issue of the Canadian Adverse Reaction Newsletter (CARN)

OTTAWA, ONTARIO--(Marketwire - July 7, 2009) - This issue includes an article on the asthma/allergy drug montelukast (which is marketed in Canada as Singulair) and its suspected association with rare events of suicidal thoughts and other psychiatric side effects.

As well, the newsletter includes an article on serious eye-related adverse reactions suspected to be associated with the off-label injection of triamcinolone, a corticosteroid drug, into the eye.

It also contains an article on accidental exposure to fentanyl skin patches, which are used in the management of chronic pain. Examples of accidental exposure include the transfer of the patch from the patient to another person while hugging, sharing a bed or moving a patient.

Finally, the newsletter contains a quarterly summary of health professional and consumer advisories.

The July 2009 edition of CARN (www.healthcanada.gc.ca/carn)
can be viewed on the Health Canada website.

Contact Information

  • Media Inquiries:
    Health Canada
    613-957-2983